Ask The Doctor > Pending > Can Citalopram withdrawal cause suicidal thoughts?

Can Citalopram withdrawal cause suicidal thoughts?

Patient: I’ve been taking Citalopram 40mg for about two years. Being unemployed for some time now, I have been forced to make some rather difficult choices. Having the expense of BP meds which some I have also discontinued along with the AD and required doctors visits eliminated helps alleviate hunger but at some cost.Having had a history of attempted suicide in the past, major depressive disorder, bi-polar… I am now feeling those same feelings that drove me to the actions that I was in treatment for. My question since permitted only one is this, do I actually need to be concerned that I am having suicidal thoughts given the effects of Citalopram withdrawal?

 

 

Doctor:

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment